Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Thud13

Skin Care While On Accutane

Recommended Posts

Hello. I've been using the DKR for a while now with moderate success (although admittedly, the last month it hasn't been helping too greatly). I went to see a derm today and he is going to put me on accutane as soon as my blood work is processed.

I have a few days to gather the supplies I need- my question is, how should I take care of my skin while on accutane? I heard that BP is harmful, so would Dan's Cleanser + Moisterizer do the trick?

Any suggestions would be much appreciated.

(As a side note- I have oily skin).

Link to comment
Share on other sites

I find Dan's cleanser works great. I personally use the Cetaphil moisturizer, but I'd imagine Dan's works just as well.

Link to comment
Share on other sites

Well, I took my first capsule yesterday and a few more questions cropped up.

1) I know accutane takes a while to get into my system, can I still continue using DKR for a few days so I don't have an earlier breakout?

2) My course of action is going to be DKR Cleanser > Cetaphil Moisterizer > Spot treat w/ Tea Tree Oil. Any other recommendations?

Thank you :)

Link to comment
Share on other sites

Hi Thud....

My daughter just started Accutane (been on it for about a week). Let me tell you what her derm told us about skincare:

1. Do NOT use any astringent or other oil-reducing face wash, soap, rinses

2. Carry chapstick, Carmex por Blistex with Lanolin all the time - will prevent chapped lips

3. Get mild moisturizer even if you have oily skin (after Accutane starts working your oil-producing skin won't be producing much oil at all)

4. Use mild soap

Hope that helps......

AcneMomCA

Link to comment
Share on other sites

just use aquaphor(sp?) on your lips...I use them heavily and night and light in the morning so I do not need to keep using chapstick all day!!

it will save your lips!

Link to comment
Share on other sites

You may also want to use Secaris (nasal gel) which will prevent nosebleeds.

Also do not drink alcohol while on the drug.

Your face will also become flushed (due to the thinning of the skin while on Tane) but don't worry the redness goes away once you are completely off the drug.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×